Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Has fatigue and nausea. EKG shows flutter. Being treated for Atriafib. Recommendations?

My Mom will be 87 this month and is very active 87 year old. She has been treated for AtriaFib for a while now and saw her cardiologist on Monday. She has not been feeling well, fatigued, nauseated, not her self. He did an EKG and found her to be in flutter. He is recommending her to have a Cardiac Conversion. Says that she will feel 100% better after. What should we expect? I read that not always is it successful and may have to be done again. And what is the after care for her?
Asked On : Sun, 7 Apr 2013
Answers:  2 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

It is wiser to go for cardioversion...
One should aim for Rhythm control / if it fails or impossible, then settle foe rate control...
Flutter is at times more difficult to control than fibrillation.
If need be, do it again...the alternative may be worse...
After care depends on the cause of the condition / clinical examination and correlation with findings of other investigations will decide.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 25 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
Your mother is 87 years and having Atrial Fibrillation now she has Atrial Flutter which is more dangerous, treatment depends on underlying cause if there is atrial flutter and fibrillation which can precipitate cardiac failure, and cardioversion is treatment of choice if possible your cardiologist knows best.
2 D echocardiography is required to see any clot in side heart where blood thinner are required to be given.
If suitable then cardioversion should be done as it convert to sinus rhythm and improves cardiac function.
Once sinus rhythm is restored there are very good drugs which can be given to maintain it and if required even cardioversion can be repeated.
Please follow advice of your cardiologist and hope she recovers soon.
Please take care
Good luck

Answered: Sun, 7 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor